Hot sweats

Hi everyone,

I have AITP and have had several platelet drops over the years where I am hospitalised. I am always started on the high dose prednisolone which never works for me but they always seem to persevere with it putting the dose up and down to follow the platelet count.

I was feeling ok when I was in hospital with no more than the usual side effects of pred but since I have reduced them I have begun to feel unwell. I have some pain in my abdomen and I feel agitated and anxious all the time but the thing that has really got to me and worried me are these awful hot sweats that I experience on and off throughout the day. My skin goes clammy and I feel really uncomfortable until it passes which is usually less than a minute. Anything can bring them on such as eating or drinking or a minor stress can do it. Has anyone else experienced anything similar? I told my care providers about it but all I get is it must be you are menopausal! I have been through the menopause some years ago and yes I have had a few symptoms but I felt well before my platelet crash.

5 Replies

  • Have a Google about hot flushes post menopause. You can still get them, and it can be infection, food, medication, hypothalamus distinction, stress, emotions etc.

  • Prednisone did that to me as well. I haven't taken any for a few years now, but other effects from when I was on it linger. I think it can change how your body works even after you've stopped taking it.


  • I have been on prednisone for a short time, didn`t do any good, plus I went throught a lot of gamma gobulin for a few years, no help, just helps for about 10 days, just a waste of money. I am like a yo yo, my count goes up and down, but the Revoldade is about the only thing now that helps. I have been on it over 2 years now. Good luck to you.

  • In my opinion Prednisone is an evil drug. Inthe first place it doesn't work, and the side effects are terrible!!!! I'm wondering if the doctors get a reward or something for prescribing it. My face and hands still turn bright red now and again, even though I haven't been on Prednisone for about 8 months. My suggestion is to keep reading everything you can about Prednisone because not all doctors know about all the side effects. Wishing you the best of luck and God bless !

  • Hi

    Yep, I've been on the pred for four months now and can say that the world seems about 5 degrees hotter generally and I also have the sweats, where I just pour with sweat and my clothes are saturated. Waking in the morning, eating and drinking always spark them, but also at night - perhaps when I enter a lighter point of sleep. I'm 54 and hadn't entered menopause, no missed periods but phenomenal bleeding. Pred seems to have launched me into menopause as my periods have suddenly stopped - my sister didn't enter the menopause until 56 so age isn't relevant here. So for me it could be hormonal change but that said the sweats are a documented effect of pred so could just be that.


You may also like...